MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER WITH GATE VALVE; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER WITH GATE VALVE; CATHETER, EMBOLECTOMY
Model Number 120803F
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Follow up is on going to clarify whether the device is available for evaluation.An investigation has been initiated to consider any potential factors that may have contributed to this complaint.A supplemental report will be forthcoming with the evaluation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, when trawling during a popliteal artery embolectomy of this fogarty embolectomy catheter, the balloon dislodged in the vessel.The balloon could not be retrieved using a new fogarty embolectomy catheter.
 
Additional Manufacturer Narrative
Added information to section a2, a3, a4, h6 (type of investigation).Updated section h6(component code),h6 (investigation findings) and h6 (investigations conclusions).No product was received for evaluation.Without the return of the product, it is not possible to determine if damages or defects existed on the product, nor could a root cause or potential contributing factors be identified.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.As part of the manufacturing process, the manufactured units go through a balloon inflation process.
 
Additional Manufacturer Narrative
Updated section d9 and h6 (type of investigation).Finally, the device was received for evaluation.The report of balloon issue was confirmed.As received, balloon, distal winding and spring were missing.Proximal windings were found to be unraveled.No other visible damage was observed form catheter body.
 
Additional Manufacturer Narrative
The manufacturing process have the controls to detect conditions related to balloon or windings, in which the general appearance of the catheter and balloon are verified.Also, the windings of the balloon and the balloon are inspected.In addition, in the instructions for use ifu it is indicated that the balloon rupture and catheter separation are the most frequent causes of reported failures as a result of excessive pull force applied to remove adherent material.Also, it is specified that to minimize the risk of vessel damage, balloon rupture, or tip detachment, the maximum recommended inflation and pull force for each size catheter must not be exceed.Based on the available information there is no evidence that supports or confirms theses failure modes are associated to a manufacturing or design defect.

Brand Name
FOGARTY ARTERIAL EMBOLECTOMY CATHETER WITH GATE VALVE
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21933800
Report Number2015691-2025-03386
Device Sequence Number15633284
Product Code DXE
UDI-Device Identifier00690103043280
UDI-Public(01)00690103043280(17)250924(11)230626(10)65129588
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2025
Device Model Number120803F
Device Lot Number65129588
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer06/02/2025
07/17/2025
02/27/2026
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date06/03/2025
08/04/2025
03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight94 KG